Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 19, 2012, 3:56 AM MDT. It took effect at Mar 20, 2012, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 3:56 AM MDT (09:56 UTC)
- In effect from
- Mar 20, 2012, 12:00 AM MDT
- Expired
- Mar 19, 2012, 2:22 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS75 KTFX 190956 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 356 AM MDT MON MAR 19 2012 MTZ009-010-048-192200- /O.NEW.KTFX.HW.A.0016.120320T0600Z-120321T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 356 AM MDT MON MAR 19 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL STRENGTHEN LATE MONDAY NIGHT AND BECOME VERY STRONG TUESDAY MORNING. WINDS WILL WEAKEN TUESDAY EVENING. * WINDS: SUSTAINED WINDS 30 TO 45 MPH WITH GUSTS TO 70 MPH. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES COULD BE DIFFICULT DUE TO CROSS WINDS AND LOCALLY BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
860 WWUS75 KTFX 192022 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 222 PM MDT MON MAR 19 2012 MTZ009-010-048-200830- /O.UPG.KTFX.HW.A.0016.120320T0600Z-120321T0600Z/ /O.NEW.KTFX.HW.W.0019.120320T0600Z-120321T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 222 PM MDT MON MAR 19 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL STRENGTHEN LATE MONDAY NIGHT AND BECOME VERY STRONG TUESDAY MORNING. WINDS WILL WEAKEN TUESDAY EVENING. * WINDS: SUSTAINED WINDS 30 TO 45 MPH WITH GUSTS TO 70 MPH. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES WILL BE DIFFICULT DUE TO CROSS WINDS AND LOCALLY BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 18, 11:00 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 18, 11:00 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 PM MDT SUN MAR 18 2012 UPDATE TO AVIATION .UPDATE... LATEST ANALYSIS SHOWS VERY DEEP AND VERY MOIST UPPER LEVEL TROF CONTINUING TO MAKE SLOW EASTWARD PROGRESS OVER THE WESTERN STATES. EXTENSIVE MOISTURE PLUME AHEAD OF THE TROF AXIS COVERS LARGE PORTION OF MT...WITH ADDITIONAL MOISTURE IN WY/ID THAT WILL MOVE NORTHWARD TONIGHT AND BE PART OF THE SNOW OUR REGION WILL SEE OVERNIGHT AND TOMORROW. PRECIPITATION HAS TAPERED OFF FOR THE TIME BEING ACROSS MUCH OF CENTRAL AND NORTH CENTRAL MT AS FIRST OF WAVE OF RAIN/SNOW IS NOW IN HILL/BLAINE COUNTIES...AND SHOULD EXIT INTO CANADA IN THE NEXT HOUR OR SO. GIVEN THE WIDESPREAD CLOUD COVER...EXPECT OVERNIGHT LOWS TO DROP ONLY INTO THE MID-UPPER 20S ACROSS THE REGION...PERFECT FOR SNOW TO DEVELOP AS THE NEXT WAVE OF MOISTURE COMES NORTHWARD. SNOW AMOUNTS REMAIN A BIT TRICKY AS THE WARM GROUND TEMPS WILL MELT SOME OF THE SNOW AS IT FALLS BUT EXPECT MOST LOCATIONS TO SEE A FEW INCHES COVERING THE GROUND BY MORNING. ALL WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES REMAIN IN EFFECT WITH NO CHANGES AT THIS TIME. WARANAUSKAS && .DISCUSSION... TONIGHT THROUGH TUESDAY...A MAJOR LATE SEASON WINTER STORM IS RAPIDLY DEVELOPING OVER SOUTHWEST MONTANA THIS AFTERNOON. THIS STORM SYSTEM WILL MOVE NORTHWARD THIS EVENING...AND SNOW WILL OVERSPREAD THE REMAINDER OF SOUTHWEST AND CENTRAL MONTANA BY MIDNIGHT. THE SNOW SHOULD MOVE INTO THE HAVRE AND HARLEM AREAS SHORTLY AFTER MIDNIGHT. THE SNOW WILL BE HEAVY AT TIMES...WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR AT TIMES. AS THE MAIN AREA OF LOW PRESSURE MOVES NORTHWARD INTO EASTERN MONTANA ON MONDAY...EXPECT STRONG NORTHWEST WINDS TO DEVELOP IN THE HAVRE AND LEWISTOWN AREAS...CREATING NEAR BLIZZARD CONDITIONS ON MONDAY. SOME POWER OUTAGES ARE POSSIBLE WITH THE WET SNOW...AND THIS STORM WILL CAUSE STRESS ON YOUNG LIVESTOCK. EXPECT THE SNOW TO GRADUALLY TAPPER OFF FROM SOUTH TO NORTH ON MONDAY...WITH THE SNOW EXITING THE HAVRE REGION BY LATE MONDAY EVENING. (NOTE...THERE MAY BE SOME RAIN WHEN THE PRECIP BEGINS THIS EVENING...BUT IT WILL QUICKLY CHANGE TO SNOW.) ALSO...SOME FORECAST MODELS ARE PREDICTING OVER A FOOT OF SNOW AT THE LOWER ELEVATIONS FOR BOTH THE LEWISTOWN AND HAVRE AREAS ON MONDAY...THIS IS BEING MONITORED CLOSELY...AND SOME ADJUSTMENTS ON SNOWFALL FORECASTS ARE POSSIBLE LATER THIS EVENING OR TOMORROW MORNING. FOR TUESDAY...EXPECT A STRONG WESTERLY FLOW TO DEVELOP ALOFT...THUS HIGH WINDS ARE POSSIBLE TUESDAY AFTERNOON ALONG THE FRONT RANGE OF THE ROCKIES AND ADJACENT PLAINS. HIGH WIND HIGHLIGHTS ARE POSSIBLE FOR THIS EVENT. ALSO...SCATTERED RAIN/SNOW SHOWERS WILL BE POSSIBLE...BUT MAINLY OVER THE WESTERN MOUNTAINS. IN TERMS OF TEMPERATURES...EXPECT SEASONABLE TEMPERATURES TONIGHT...BUT MUCH BELOW NORMAL TEMPERATURES ON MONDAY BECAUSE OF THE PRECIP. OVERNIGHT LOWS ON MONDAY NIGHT WILL BE TRICKY...AS LIGHT WINDS AND CLEARING SKIES IN THE EVENING WILL ALLOW FOR QUICKLY FALLING TEMPERATURES. ON TUESDAY...WEST WINDS INCREASE...SO EXPECT MILDER AIR TO QUICKLY MOVE BACK INTO THE REGION BY LATE IN THE DAY. BRUSDA TUESDAY NIGHT THROUGH SUNDAY...WESTERLY FLOW ALOFT WITH INCREASING PACIFIC MOISTURE IS EXPECTED BEGINNING ON TUESDAY NIGHT. FORECAST PERIOD STILL HAS A FAIR AMOUNT OF UNCERTAINTY AS NEXT PACIFIC TROUGH MOVES INTO THE PACIFIC NORTHWEST AND THEN THE NORTHERN ROCKIES BY WEDNESDAY. HAVE RAISED POPS ON WEDNESDAY IN THE HIGHER ELEVATIONS ALONG THE CONTINENTAL DIVIDE IN ANTICIPATION OF THE INCREASED MOISTURE. BOTH THE GFS AND ECMWF INDICATE SHORTWAVE ENERGY AND INCREASED MOISTURE ALONG THE HI-LINE WEDNESDAY NIGHT INTO THURSDAY WITH THE ECMWF BEING THE WETTER SOLUTION. AS THE TROUGH BECOMES BETTER ESTABLISHED OVER THE NORTHERN ROCKIES ON THURSDAY...A WEAK SURFACE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA INCREASING PRECIP CHANCES OVER THE PLAINS. AM LEANING MORE TOWARDS THE DRIER GFS SOLUTION FOR NOW BUT HAVE INCREASED POPS OVER CENTRAL MONTANA TO SLIGHT CHANCE IN THE PLAINS AND CHANCE IN THE MOUNTAINS. WITH HIGHS IN THE 50S...ANTICIPATE ANY PRECIPITATION TO BE RAIN WITH SNOW IN THE MOUNTAINS...HOWEVER SOME SNOW SHOWERS ARE POSSIBLE DURING THE OVERNIGHT PERIOD ON WEDNESDAY NIGHT ALONG THE FRONT RANGE OF THE ROCKIES. DRIER CONDITIONS WILL RETURN BY FRIDAY WITH LOWER CONFIDENCE REGARDING NEXT SATURDAY AND SUNDAY AS FORECAST MODELS HAVE DIVERGING SOLUTIONS. MLV && .AVIATION... UPDATED 0500Z. THE MAIN MESSAGE CONTINUES TO BE THAT MOUNTAIN OBSCURATION WITH IFR OR LOWER CONDITIONS IN SNOW WILL OVERSPREAD THE AREA FROM THE SOUTHWEST OVERNIGHT AS A STRONG WEATHER SYSTEM MOVES INTO THE AREA. NORTHWESTERLY WINDS WILL ALSO INCREASE OVERNIGHT AND BECOME ESPECIALLY STRONG ACROSS THE EASTERN PORTION OF THE AREA (KHVR KLWT) AFTER 09Z...WITH POTENTIAL GUSTS IN THE 30 TO 40 KT RANGE REDUCING CONDITIONS TO LIFR OR LESS IN BLOWING SNOW. CONDITIONS WILL SLOWLY IMPROVE FROM THE WEST AFTER 15Z AS THE SYSTEM EXITS THE AREA AND WINDS SHIFT MORE WESTERLY. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 27 35 17 47 / 90 90 0 10 CTB 23 33 15 45 / 80 90 10 10 HLN 30 34 19 47 / 90 90 10 10 BZN 28 32 14 45 / 100 90 20 10 WEY 21 22 -6 30 / 100 70 40 40 DLN 27 32 14 43 / 100 80 10 20 HVR 31 36 15 48 / 90 90 20 10 LWT 28 28 14 43 / 90 100 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT MONDAY FOR ELEVATIONS BELOW 6000 FEET FOR BROADWATER...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON. WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON MDT MONDAY FOR ELEVATIONS ABOVE 6000 FEET FOR BROADWATER...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON... LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. WINTER STORM WARNING UNTIL NOON MDT MONDAY BEAVERHEAD. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY CASCADE...CHOUTEAU...FERGUS...JUDITH BASIN...MEAGHER. WINTER WEATHER ADVISORY UNTIL NOON MDT MONDAY FOR ELEVATIONS BELOW 6000 FEET FOR GALLATIN...MADISON. WINTER STORM WARNING UNTIL NOON MDT MONDAY FOR ELEVATIONS ABOVE 6000 FEET FOR GALLATIN...MADISON. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT MONDAY NIGHT BLAINE...HILL. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 18, 1:13 PM MDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 113 PM MDT SUN MAR 18 2012 MTZ008-011-013>015-044-045-047-050>055-191200- BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 113 PM MDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ANY WEATHER SPOTTER REPORTS OF SNOWFALL OR REDUCED VISIBILITIES DUE TO SNOW ARE GREATLY APPRECIATED. MTZ009-010-012-046-048-049-191200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 113 PM MDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS WINTER WEATHER HIGHLIGHTS ARE IN EFFECT THROUGH MONDAY. THERE IS THE POTENTIAL FOR STRONG WINDS OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY WEATHER SPOTTER REPORTS OF SNOWFALL OR REDUCED VISIBILITIES DUE TO SNOW ARE GREATLY APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:59 AM MDT | Blizzard Warning | TFX | 10 hr | |
| Mar 19, 2:22 PM MDT | High Wind Warning | TFX | 40 hr | |
| Mar 19, 2:38 PM MDT | Winter Weather Advisory | TFX | 41 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.